TREOSUL is now Swissmedic approved and available!!!
The hand-foot syndrome refers to painful redness (erythema) and swelling of the palms of the hands and soles of the feet, which can occur as a side effect of chemotherapy with cytostatic drugs.
The exact pathogenesis of the hand-foot syndrome is unclear. The most common form of hand-foot syndrome is associated with the administration of capecitabine, 5-fluorouracil and doxorubicin. A causal connection with metabolites of fluorouracil is suspected. Other drugs that may cause hand-foot syndrome are cyclophosphamide, cytarabine, docetaxel, oxaliplatin, paclitaxel, sorafenib, sunitinib and MEK inhibitors (e.g. binimetinib).
The hand-foot syndrome can occur in both children and adults. The palms of the hands and soles of the feet are severely reddened and sensitive to pain. Scaling (desquamation) of the skin can occur in the affected areas. In addition, there is often numbness in the hands, which is accompanied by paresthesia and/or dysesthesia.
The severity of the clinical picture can be very different. In severe cases, the hand-foot syndrome leads to an impairment of everyday activities.
The HFS can be divided clinically into 3 degrees of severity:
- Grade 1: Painless erythema, dysesthesia, paraesthesia, but without
- Grade 2: Painful erythema with swelling that interferes with daily activities
- Grade 3: Wet desquamation, ulceration, blisters, severe pain and
The prevention of the hand-foot syndrome consists of relatively simple measures:
- Avoid contact with hot water
- Avoidance of strong mechanical stress on the palms of the hands (e.g.
scratching, clapping, use of hand tools)
Read the clinical evidence on Reconval B6 and learn why Reconval works so well
Copyright © 2018 Ideogen – reserved all rights
COPYRIGHT & TRADEMARKS